MAUDE Adverse Event Report: ORTHOPEDIATRICS, CORP LOCKING PROXIMAL FEMUR SYSTEM CORTICAL SCREWS; 4.5MM CANNULATED LOCKING CORTICAL SCREW, 70MM

ORTHOPEDIATRICS, CORP LOCKING PROXIMAL FEMUR SYSTEM CORTICAL SCREWS; 4.5MM CANNULATED LOCKING CORTICAL SCREW, 70MM
Model Number 00-0907-4770
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: 130 deg x 4.5mm plate, 3 hole, item number: 00-0907-2203 lot number: 052633-g 4.5mm non locking cortical screw full thread 28mm, item number: 00-0907-4528 lot number: 172162-f; 4.5mm non locking cortical screw full thread 28mm, item number: 00-0907-4528 lot number: 170677-f; 4.5mm non locking cortical screw full thread 28mm, item number: 00-0907-4528 lot number: 172162-f.Complaint sample was not returned for evaluation.Reported event was confirmed through radiographic images provided by the customer.Dhr was reviewed.No deviations or rework was reported.Risk management file review was deemed appropriate.Review of the complaint history determined that no further action is required as no trends were identified.Root cause is unknown but the patient's poor bone condition as noted by the surgeon could be a contributing factor.Multiple mdr reports were filed for this event, please see associated reports: 3006460612-2020-00018 reports the second loose screw, 4.5mm cannulated locking cortical screw, 70mm: item number; 00-0907-4570, lot number; 140107.3006460162-2020-00030 reports the broken screw left in the patient; 4.5mm cannulated locking screw, 65mm item number: 00-0907-4765 lot number: m93172-e.
 
Event or Problem Description
It was reported the patient underwent a revision surgery due to one broken screw and two screw backing out of the plate.These two loose screws were replaced during the revision surgery while the remaining screws and plate were not replaced.The fractured screw was left in the patient's bone.The surgeon noted the poor bone quality of the patient which caused some micro-movements.

Brand Name
LOCKING PROXIMAL FEMUR SYSTEM CORTICAL SCREWS
Common Device Name
4.5MM CANNULATED LOCKING CORTICAL SCREW, 70MM
Manufacturer (Section D)
ORTHOPEDIATRICS, CORP
2850 frontier drive
warsaw, in
MDR Report Key9711446
Report Number3006460162-2020-00017
Device Sequence Number19733774
Product Code HWC
UDI-Device Identifier00841132112199
UDI-Public(01)00841132112199(10)M48083
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00-0907-4770
Device Catalogue Number00-0907-4770
Device Lot NumberM48083
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2019
Initial Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;